Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 81, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 1, 2022, 10:28 AM CDT for Pike County, Missouri; Pike County, Illinois. It took effect at Jun 1, 2022, 3:00 PM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2022, 10:28 AM CDT (15:28 UTC)
- In effect from
- Jun 1, 2022, 3:00 PM CDT
- Expired
- Jun 6, 2022, 7:00 AM CDT
- In force
- 5 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pike County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 92 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Louisiana (LUSM7).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 1, 6:35 AM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 1, 6:35 AM CDT, 3 hours 53 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 635 AM CDT Wed Jun 1 2022 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 404 AM CDT Wed Jun 1 2022 Showers and thunderstorms line up from Springfield, IL southwest through Columbia, MO at the top of the 08z hour. This line has finally begun to show some forward momentum after spending much of Tuesday evening essentially parked over northeast Missouri and west- central Illinois. There has been periodic strengthening of individual cells within the line, but intensity hasn't lasted very long as cooler air outruns the line. Additionally, IR satellite shows cloud tops have continued to warm over the last few hours with relatively short-lived updrafts. The severe threat overnight into early this morning continues to decrease. Surface analysis shows the cold front extends from approximately northern Illinois through tri-state (IA/MO/IL) region to just south of Kansas. Surface winds turn out of the north/northwest behind the front with 65-70 degree dewpoints ahead of the front dropping into the mid-50s to near 60 degrees behind the front. Rainfall and recent trends with the overall southward progress of thunderstorm activity lends some confidence in aiding the southward push in the front this afternoon into this evening. The main concern will shift to the potential for redevelopment of thunderstorms along and ahead of the boundary between mid-afternoon into late this evening. CAMs have not handled timing, placement, nor progression all that well with Tuesday evening/overnight convection. Nonetheless, the trends provide some confidence that the position of the boundary will focus most of the activity south of I-44 in MO and south of I-70 in MO. RAP guidance shows MLCAPE recovering to roughly 1500-2000 J/kg over southeast MO and southwest IL, co-located with bulk shear around 30 knots. However, latest indications show lapse rates lagging with around 6-6.5C with DCAPE at or above 500 J/kg barely nudging the southern sections of the CWA. Meanwhile, the HRRR runs a bit hotter, playing off a mid-level mesoscale feature amplifying thunderstorm potential in the corridor of higher instability from 21z through about 02z. Therefore, while I believe the severe threat is highly conditional given the morning convection and southward progress of the front, it remains something to watch through the late afternoon/evening as there is limited confidence in organized severe materializing. Post-front showers could linger into early Thursday morning before all clears to the east through Thursday morning. Cooler temperatures arrive with highs in the 70s. Maples .LONG TERM... (Thursday Night through Tuesday) Issued at 404 AM CDT Wed Jun 1 2022 Quiet conditions and near normal temperatures lead off the long term period Friday. Saturday continues to look dry through the daytime hours with a subtle uptick in warmth. Seasonal warmth persists through early next week as a series of upper level disturbances parade through the region, setting the stage for an active pattern. Surface ridging and northwest flow aloft will result in dry conditions through the day Friday. It could very well be the pick day of the week with temperatures in the upper 70s to near 80 degrees and dewpoints around 50 degrees. The surface high shifts east into the Ohio Valley late Friday into Saturday. A wing of weak WAA brings a slight eastward nudge in the milder mid-level airmass. The southerly component to the mid-level moisture transport keeps deeper moisture to the west until late in the day. Even then, mid to high cloud cover may only impact sections of central Missouri. Aside from the 2-3 degree bump in temperatures, there is little sensible change heading into the weekend. By late Saturday, the pattern becomes a bit chaotic, marking the beginning of unsettled weather that could extend into the middle of next week. Multiple shortwaves embed in what is generally westerly flow aloft, passing west-to-east over the central CONUS. Each of these disturbances vary in strength and organization. The initial shortwave runs along the leading edge of a weak/modest push of WAA with scattered showers and a few thunderstorms Saturday night into Sunday morning. The better potential remains over the plains at the nose of a strengthening nocturnal LLJ and better ascent associated with a more organized mid/upper wave. This second wave passes over Sunday afternoon with what looks to be remnants from convection over the central plains Saturday night. Locally, the best potential for showers and thunderstorms seems to favor late Sunday into Monday and again late Monday into Tuesday. Surface low pressure tracking through the northern Great Lakes pushes a surface boundary ever-so-slowly southward. Meanwhile, mid- level ridging attempts to build over the Gulf of Mexico behind a departing tropical low. This sets up southwesterly flow with the potential for a nocturnal LLJ to act on ample ascent provided by the passing upper level waves and convergence along the surface boundary. While the NBM smears PoPs through much of the late portion of the long term, precipitation is not likely to be occurring through the entire period. Given the multiple players in the forecast, such as the system passing through the Gulf, evolution of the Gulf ridge, arrival of the boundary from the north and timing of each consecutive wave etc., exact scenarios remain uncertain. GEFS represents this fairly decently with very little spread through the day Saturday. Beyond that, though there is no large notable bounce between opposing airmasses, there is increasing spread in the solutions with the greatest precipitation potential lining up late Monday into Tuesday. Maples && .AVIATION... (For the 12z TAFs through 12z Thursday Morning) Issued at 618 AM CDT Wed Jun 1 2022 A cold front will continue to slowly drift southward through the region today. Showers and thunderstorms lining the front this morning will weaken with light to moderate stratiform rain behind the front. Observations show a mix of VFR/MVFR ceilings with IFR ceilings and visibilities around 2SM within localized pockets of heavy rainfall. As the front moves south, terminals will share time between MVFR and VFR ceilings this afternoon through early Thursday morning. Depending on the southward progress of the front, additional showers and thunderstorms are possible from around 21z this afternoon through about 03z into the evening. KUIN is likely to be spared of TSRA with the front likely focusing thunderstorm potential across southern sections of Missouri/Illinois. KCOU/KJEF and metro terminals could be clipped by the northern extent of the thunderstorms between 00z and 06z this evening. Up to that point, isolated/scattered showers may be accompanied by a thunderstorm. Confidence in any direct impact is low. Given the high moisture involved, any thunderstorm could include very heavy rain and visibility reductions generally between 2SM and 4SM. Conditions will gradually improve Thursday morning beyond 11z. VFR conditions are expected to return late in the period. Maples && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 1, 4:14 AM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 414 AM CDT Wed Jun 1 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-020915- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 414 AM CDT Wed Jun 1 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are expected today. A few storms may be strong to severe late this afternoon into this evening, mainly south of I-44 in Missouri and south of I-70 in Illinois. The main threats with severe storms will be damaging wind and large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few thunderstorms are possible Thursday morning, mainly over section of southeast and east-central Missouri and southwest Illinois. There is a chance of thunderstorms across the region again late Saturday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. Maples
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:58 AM CDT | Flash Flood Warning | LSX | Monroe, Ralls | 6 hr |
| Jun 1, 4:31 AM CDT | Areal Flood Advisory | LSX | Moniteau | 3 hr |
| Jun 1, 6:53 AM CDT | River Flood Warning | LSX | Monroe | 13 hr |
| Jun 1, 10:28 AM CDT | River Flood Warning | LSX | Pike | 6 days |
| Jun 1, 12:28 PM CDT | River Flood Warning | LSX | Marion | 6 hr |
| Jun 1, 8:41 AM CDT | River Flood Warning | LSX | Brown | 4 days |
Nearby
River Flood Warnings in Missouri, 2022River Flood Warnings in Illinois, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.